MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 8 MM X 30MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 8 MM X 30MM; SCREW, FIXATION, BONE
Catalog Number 72201778
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/16/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery biosure ha screw broke.No patient injury reported.Back up device was available.Broken pieces were removed from the patient's anatomy.
 
Additional Manufacturer Narrative
One 8x30mm biosure ha screw was returned for evaluation.Visual assessment of the screw confirmed the complaint.The first distal thread has broken off and was not returned for evaluation.The screws major diameter and wall thickness was measured and found to meet print specifications.With the limited clinical details provided regarding patient bone quality, graft type and size as well as tunnel preparation a root cause cannot be determined.This investigation could not identify any evidence of product contribution to the reported complaint.Further investigation is not warranted at this time.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product or the pertinent clinical details to consider.As such the complaint is being closed without conclusion.

Brand Name
BIOSURE HA 8 MM X 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8196605
Report Number1219602-2018-01786
Device Sequence Number1672904
Product Code HWC
UDI-Device Identifier03596010611741
UDI-Public03596010611741
Combination Product (Y/N)N
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2022
Device Catalogue Number72201778
Device Lot Number50648505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2019
Initial Date Received by Manufacturer 12/16/2018
Supplement Date Received by Manufacturer01/30/2019
02/27/2019
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date01/31/2019
02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Patient Weight68